MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.052
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a procedure with proximal interlock screws for a tibial nail, the aiming arm and insertion handle, when installed correctly to the nail, did not line up with the sleeves.This misalignment did not allow the appropriate drill bit to pass through the nail after it was inserted into the body.It was mentioned that the parts might be wearing out.The procedure was successfully completed by slightly flexing the device.There was a one (1) minute surgical delay reported.There was no patient consequence.Concomitant devices reported: standard insertion handle (part number 03.010.045, lot 1620767, quantity 1), nails: tibial (part number unknown, lot unknown, quantity 1).Guides/sleeves/aiming: sleeve (part number unknown, lot unknown, quantity 1), drill bits: trauma (part number unknown, lot unknown, quantity 1), insertion instruments: connecting/coupling screw: trauma (part number unknown, lot unknown quantity 1).This report involves one (1) aiming arm for ti cannulated tibial nails-ex.This is report 2 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary.Visual inspection: the standard insertion handle (p/n: 03.010.052, lot #: 1571029) was returned and received at us cq.Upon visual inspection, scratches were observed with the device but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: the functional test was performed on the returned devices.The insertion handle was assembled into the returned aiming arm without any issues.The overall functional test was not performed as the mating devices were not returned.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: there was conclusive evidence that no defects were identified with the returned device, that could have caused the complaint condition, so the dimensional inspection was not performed.Document/specification review.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed: aiming arm.Complaint confirmed? no.Investigation conclusion the complaint condition was not confirmed for the standard insertion handle (p/n: 03.010.052, lot #: 1571029).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: part number: 03.010.052.Lot number: 1571029.Manufacturing site: haegendorf.Release to warehouse date: 26.Oct.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10573512
Report Number2939274-2020-04265
Device Sequence Number19581293
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.052
Device Catalogue Number03.010.052
Device Lot Number1571029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 08/30/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STANDARD INSERTION HANDLE.; UNK - DRILL BITS: TRAUMA.; UNK - INSERTION INSTRUMENTS: CONNECT/COUPLE SCREW.; UNK - NAILS: TIBIAL.; STANDARD INSERTION HANDLE; UNK - DRILL BITS: TRAUMA; UNK - INSERTION INSTRUMENTS: CONNECT/COUPLE SCREW; UNK - NAILS: TIBIAL